MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305127 batch # 4081101 verbatim: the customer advised that the precision needle broke during an operation.1.What was the impact to the patient? slight discomfort and slight variation in schedule to get ordered xray performed.2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Patient had slight discomfort but reported no pain.The needle has now surfaced as of (b)(6) 2025 and the patient was able to pull the needle out.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the needle broke during an operation.A device history record review was completed by our quality engineer team for provided material number 305127 and lot number 4081101.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21283976
Report Number1911916-2025-00071
Device Sequence Number18115843
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275(11)240321(17)290630(10)4081101
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number4081101
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale